Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)


SIGMA 7 (2011), 090, 11 pages      arXiv:0812.1749      http://dx.doi.org/10.3842/SIGMA.2011.090

Holomorphic Parabolic Geometries and Calabi-Yau Manifolds

Benjamin McKay
School of Mathematical Sciences, University College Cork, Cork, Ireland

Received May 25, 2011, in final form September 15, 2011; Published online September 20, 2011

Abstract
We prove that the only complex parabolic geometries on Calabi-Yau manifolds are the homogeneous geometries on complex tori. We also classify the complex parabolic geometries on homogeneous compact Kähler manifolds.

Key words: parabolic geometry; Calabi-Yau manifold.

pdf (340 Kb)   tex (18 Kb)

References

  1. Atiyah M.F., Complex analytic connections in fibre bundles, Trans. Amer. Math. Soc. 85 (1957), 181-207.
  2. Berger M., Lascoux A., Variétés Kähleriennes compactes, Lecture Notes in Mathematics, Vol. 154, Springer-Verlag, Berlin, 1970.
  3. Biswas I., McKay B., Holomorphic Cartan geometries and Calabi-Yau manifolds, J. Geom. Phys. 60 (2010), 661-663, arXiv:0812.3978.
  4. Biswas I., McKay B., Holomorphic Cartan geometries and rational curves, arXiv:1005.1472.
  5. Biswas I., McKay B., Holomorphic Cartan geometries, Calabi-Yau manifolds and rational curves, Differential Geom. Appl. 28 (2010), 102-106, arXiv:1009.5801.
  6. Borel A., Remmert R., Über kompakte homogene Kählersche Mannigfaltigkeiten, Math. Ann. 145 (1961/1962), 429-439.
  7. Cap A., Slovák J., Parabolic geometries. I. Background and general theory, Mathematical Surveys and Monographs, Vol. 154, American Mathematical Society, Providence, RI, 2009.
  8. Dumitrescu S., Structures géométriques holomorphes sur les variétés complexes compactes, Ann. Sci. École Norm. Sup. (4) 34 (2001), 557-571.
  9. Dumitrescu S., Connexions affines et projectives sur les surfaces complexes compactes, Math. Z. 264 (2010), 301-316, arXiv:0805.2816.
  10. Dumitrescu S., Killing fields of holomorphic Cartan geometries, Monatsh. Math. 161 (2010), 145-154, arXiv:0902.2193.
  11. Fulton W., Harris J., Representation theory. A first course, Graduate Texts in Mathematics, Vol. 129, Springer-Verlag, New York, 1991.
  12. Gunning R.C., On uniformization of complex manifolds: the role of connections, Mathematical Notes, Vol. 22, Princeton University Press, Princeton, N.J., 1978.
  13. Hammerl M., Homogeneous Cartan geometries, Arch. Math. (Brno) 43 (2007), 431-442, math.DG/0703627.
  14. Igusa J.-I., On the structure of a certain class of Kaehler varieties, Amer. J. Math. 76 (1954), 669-678.
  15. Inoue M., Kobayashi S., Ochiai T., Holomorphic affine connections on compact complex surfaces, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 27 (1980), 247-264.
  16. Jahnke P., Radloff I., Threefolds with holomorphic normal projective connections, Math. Ann. 329 (2004), 379-400, math.AG/0210117.
  17. Jahnke P., Radloff I., Projective threefolds with holomorphic conformal structure, Internat. J. Math. 16 (2005), 595-607, math.AG/0406113.
  18. Klingler B., Structures affines et projectives sur les surfaces complexes, Ann. Inst. Fourier (Grenoble) 48 (1998), 441-477.
  19. Klingler B., Un théorème de rigidité non-métrique pour les variétés localement symétriques hermitiennes, Comment. Math. Helv. 76 (2001), 200-217.
  20. Knapp A.W., Lie groups beyond an introduction, 2nd ed., Progress in Mathematics, Vol. 140, Birkhäuser Boston Inc., Boston, MA, 2002.
  21. Kobayashi S., Horst C., Topics in complex differential geometry, in Complex Differential Geometry, DMV Sem., Vol. 3, Birkhäuser, Basel, 1983, 4-66.
  22. Kobayashi S., Ochiai T., Holomorphic projective structures on compact complex surfaces, Math. Ann. 249 (1980), 75-94.
  23. Kobayashi S., Ochiai T., Holomorphic projective structures on compact complex surfaces. II, Math. Ann. 255 (1981), 519-521.
  24. Kobayashi S., Ochiai T., Holomorphic structures modeled after compact Hermitian symmetric spaces, in Manifolds and Lie Groups (Notre Dame, Ind., 1980), Progr. Math., Vol. 14, Birkhäuser, Boston, Mass., 1981, 207-222.
  25. Kobayashi S., Ochiai T., Holomorphic structures modeled after hyperquadrics, Tôhoku Math. J. (2) 34 (1982), 587-629.
  26. McKay B., Characteristic forms of complex Cartan geometries, Adv. Geom. 11 (2011), 139-168, arXiv:0704.2555.
  27. McKay B., Holomorphic Cartan geometries on uniruled surfaces, C. R. Acad. Sci. Paris 349 (2011), 893-896, arXiv:1105.4732.
  28. McKay B., Pokrovskiy A., Locally homogeneous geometric structures on Hopf surfaces, Indiana Univ. Math. J. 59 (2010), 1491-1540, arXiv:0910.0369.
  29. Mumford D., Fogarty J., Kirwan F., Geometric invariant theory, 3rd ed., Ergebnisse der Mathematik und ihrer Grenzgebiete (2), Vol. 34, Springer-Verlag, Berlin, 1994.
  30. Procesi C., Lie groups. An approach through invariants and representations, Universitext, Springer, New York, 2007.
  31. Serre J.-P., Complex semisimple Lie algebras, Springer Monographs in Mathematics, Springer-Verlag, Berlin, 2001.
  32. Sharpe R.W., Differential geometry. Cartan's generalization of Klein's Erlangen program, Graduate Texts in Mathematics, Vol. 166, Springer-Verlag, New York, 1997.
  33. Wang H.-C., Closed manifolds with homogeneous complex structure, Amer. J. Math. 76 (1954), 1-32.
  34. Yau S.T., Calabi's conjecture and some new results in algebraic geometry, Proc. Nat. Acad. Sci. U.S.A. 74 (1977), 1798-1799.

Previous article   Next article   Contents of Volume 7 (2011)